MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112650
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Rash (2033); Skin Burning Sensation (4540)
Date of Event 06/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, patient underwent a two-part procedure on (b)(6) 2021 which included a bilateral direct inguinal hernia repair with implant of a bard flat mesh cut into two pieces and used on both the right and left groin; a urolift system procedure for enlarged prostate with implant on non-bard/bd suture/metal implants.As reported about one year post implant patient started to experience a rash all over his legs, feet, and abdominal area around his umbilicus, experiencing excruciating pain on the bottom of his feet and skin burning.It was reported that the patient has had cellulitis on numerous occasions on his legs and feet.It was reported that the patient has undergone testing (ct scan and mirs) and as reported per patient's allergist, "patient developed a horrific rash that has not been responsive to any significant treatment since he had the mesh place.".
 
Additional Manufacturer Narrative
As reported, about 1-year post-implant of the flat mesh, patient had rash on legs, feet, abdomen, and pain in feet.Based on the information provided at this time, no conclusion can be made as to the degree to which the device, may be causing or contributing the patient¿s reported symptoms.A sample mesh has been provided for reactivity testing.The testing has not been scheduled at this time; we have requested the test results be provided once testing has been completed.When/if the results of the testing are provided a supplemental mdr will be submitted to document the results.Allergic reaction is a known inherent risk of hernia repair surgery and is listed in the adverse reactions section of the instructions for use, supplied with the device as a possible complication.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) released for distribution in oct 2020.Note, the date of event (18-jun-2022) is considered to be a best estimate based.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, about 1-year post-implant of the flat mesh, patient had rash on legs, feet, abdomen, and pain in feet.Based on the information provided at this time, no conclusion can be made as to the degree to which the device, may be causing or contributing the patient¿s reported symptoms.A sample mesh has been provided for reactivity testing.The testing has not been scheduled at this time; we have requested the test results be provided once testing has been completed.When/if the results of the testing are provided a supplemental mdr will be submitted to document the results.Allergic reaction is a known inherent risk of hernia repair surgery and is listed in the adverse reactions section of the instructions for use, supplied with the device as a possible complication.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in oct 2020.Note, the date of event ((b)(6) 2022) is considered to be a best estimate based.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the reactivity test result.Reactivity testing has been performed and as reported the results were negative as there was no reaction to the mesh sample.It is unknown, what is causing the patient's condition.However, based on reactivity testing performed the flat mesh was not the cause of the reaction the patient experienced one year post implant.Updated fields: b4, d4, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19625394
Report Number1213643-2024-00335
Device Sequence Number6360052
Product Code FTL
UDI-Device Identifier00801741016509
UDI-Public(01)00801741016509(17)250828(10)HUEW1193
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Catalogue Number0112650
Device Lot NumberHUEW1193
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale